MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL18 10MM X 40CM

MEDOS INTERNATIONAL SARL DELTAFILL18 10MM X 40CM
Catalog Number DLF181040
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).The purpose of this mdr submission is to repot the findings of the device investigation.The embolic coil was noted to being stretched, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter phone: (b)(6).Manufacturing site name: codman and shurtleff inc., dba depuy synthes products, inc.(b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by a healthcare professional, during a subarachnoid hemorrhage (sah)coil embolization of an aneurysm at the ic-top, the physician attempted to insert a 10mm x 40cm deltafill18 coil (dlf181040, s12385) to the patient¿s body, the coil protruded from the introducer sheath and the delivery wire could not advance.Fourteen non-cerenovus coils were implanted in the lesion.There was no patient injury reported.The reported event did not result in a procedural delay.Initially, as the a1 was involved, the flow from the opposite side was confirmed by a balloon occlusion test.Therefore, a coil embolization started.The physician neck plastied with a balloon catheter and approached with a microcatheter (sl10) which had been steam-shaped.Five coils (16x50 primeframe, 16x50 primeframe, 14x45 deltafill18, 14x45 deltafill18, 12x42 deltafill18 were implanted in the lesion.The coil delivery system was prepped without any difficulty.The device was stored and handled per instructions for use (ifu).The coil delivery system was prepped without any difficulty.The user did not apply excessive force during unsheathing or re-sheathing.There was no damage found on any part of the actual coil device prior to use.No kink or bent was confirmed prior to use.No additional information is available.A non-sterile unit deltafill18 10mm x 40cm was received inside of a pouch.The hub was inspected, and no damages was noted on it.The dpu was inspected and it was found kink 34.8cm, 69.5cm, 71.5 and 72.5cm from the proximal end.The introducer was inspected, and it was found partially zipped.The re-sheating tool was found without damage.Even though some kinks were found on the dpu the marker band was found at 75cm from distal end, and it was found within specification.The v-notch was inspected under microscope and it was found in normal good condition.The rh was inspected under microscope and it was found without damage as well was no heated.The embolic coil was inspected under microscope and it was found partially outside of the introducer, the rest of the embolic coil was found stuck on the re-sheating tool.Also, the embolic coil was found stretched and was found protruded from the introducer.The functional analysis could not be performed due the several kinks noted on the dpu.A manufacturing record evaluation was performed for the finished device s12385 number, and no non-conformances related to the reported complaint condition were identified.The complaint reported by the customer ¿coil introducer - prescore rupture¿ was confirmed due the embolic coil was found protruded from the introducer.The complaint reported by the customer ¿detachable coil delivery system (dcs)- impeded with no loss of cerebral target position¿ was not able to confirm due the several kink conditions noted on the dpu.The kink condition appears to have been caused by excessive handling and force being applied to the device however none of those can be conclusively determined.The exact cause of the event could not be determined; however, there are circumstances of the procedure that may have contributed to the reported failure.Neither the analysis nor the mre suggest that the failure reported by the costumer could be related to the manufacturing process.Impeded in microcatheter is a known potential product failure associated with the use of the device.The ifu instructs the user to unsheathe a small length of the dpu to unlock the device, then to advance the embolic coil into the microcatheter until the hub connector of the dpu reaches the proximal end of the resheathing tool.This results in the placement of the embolic coil and the more flexible and fragile distal sections of the dpu inside the microcatheter before continuing to unsheathe the device.The ifu also includes warnings and instructions for use to trouble shoot when resistance is met.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events are related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by a healthcare professional, during a subarachnoid hemorrhage (sah)coil embolization of an aneurysm at the ic-top, the physician attempted to insert a 10mm x 40cm deltafill18 coil (dlf181040, s12385) to the patient¿s body, the coil protruded from the introducer sheath and the delivery wire could not advance.Fourteen non-cerenovus coils were implanted in the lesion.There was no patient injury reported.The reported event did not result in a procedural delay.Initially, as the a1 was involved, the flow from the opposite side was confirmed by a balloon occlusion test.Therefore, a coil embolization started.The physician neck plastied with a balloon catheter and approached with a microcatheter (sl10) which had been steam-shaped.Five coils (16x50 primeframe, 16x50 primeframe, 14x45 deltafill18, 14x45 deltafill18 and 12x42 deltafill18) were implanted in the lesion.The coil delivery system was prepped without any difficulty.The device was stored and handled per instructions for use (ifu).The coil delivery system was prepped without any difficulty.The user did not apply excessive force during unsheathing or re-sheathing.There was no damage found on any part of the actual coil device prior to use.No kink or bent was confirmed prior to use.Based on the investigation analysis of the device, the embolic coil was found stretched.

Brand Name
DELTAFILL18 10MM X 40CM
Common Device Name
DELTAFILL
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key8803830
Report Number3008114965-2019-01092
Device Sequence Number457231
Product Code KRD
UDI-Device Identifier10886704077114
UDI-Public10886704077114
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Catalogue NumberDLF181040
Device Lot NumberS12385
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/08/2019
Initial Report FDA Received Date07/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1